Question

I've been off my meds (Complera) for five months now. Due to moving around to much and the red tape process it takes to establish yourself in a Ryan White clinic .. The people are all usually wonderful and want to help, but in some cities and towns the process is slower than others... But I thank God for it BC I would never be able to afford this..

Dr., is this why I'm extremely tired all the time?
I'm one of the few who bloats with HIV ... I'm afraid I've really messed myself up inside by missing my meds for so long...

Answer

Hello and thanks for posting.

While treatment interruptions are generally not recommended (they can be bad for your health, result in complications, loss of hard-earned CD4 cell health and increase your risk of transmitting the virus to others), it's never too late to reengage with your HIV care providers and resume treatment.

Your fatigue is undoubtedly a symptom of your virus returning, and getting back on good treatment should improve this and other aspects of your health.

Be well, BY